MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011487-15
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 4.0x15mm herculink elite balloon expandable stent system (bess) was prepared before the protective sheath was removed.The stent dislodged off the balloon prior to use.The bess was not used and there was no patient involvement.The procedure was successfully completed with a 4.5x12mm herculink stent.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported stent dislodgment was confirmed.A review of the lot history record identified, no manufacturing nonconformities issued to the reported lot, that would have contributed to this event.Additionally, a review of the complaint history identified, no other complaints reported from this lot.It was reported, that herculink elite balloon expandable stent system (bess) was prepared, before the protective sheath was removed.It should be noted, that the rx herculink elite instructions for use (ifu) to remove the protective sheath, prior to flushing the guide wire lumen, and prior to the stent delivery system preparation.The investigation determined, that the reported stent dislodgment was use related.Based on the reported information, and evaluation of the returned unit, the stent dislodgment likely occurred, due to preparing the device prior to removing the protective sheath.It is likely, that pulling negative pressure to the balloon caused the stent to unseat from the balloon, resulting in dislodgement as the protective sheath was removed.There is no indication, of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11653974
Report Number2024168-2021-03039
Device Sequence Number11547919
Product Code NIN
UDI-Device Identifier08717648077838
UDI-Public08717648077838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1011487-15
Device Catalogue Number1011487-15
Device Lot Number0031861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1